How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4506
Experience:  MD Psychiatry
9385906
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

Should I take Seroquel, 25mgs. at bedtime for sleep with all the illnesses that I have

This answer was rated:

The side effects of this medicine is scarey. I'm afraid to take it. They say it could be fatal.
Hi there,

        Welcome to Just Answer!

        Well, you indeed have gone through a lot in the previous year , but also you have endured all this like a true fighter. Being an expert in mental health i can only help you with your problem with sleep and Depression , as for the other pain related symptoms you should consult some expert in the health category of Just Answer.

     Now, directly coming to your problem of difficulty in sleeping. I would suggest that instead of using Seroquel ( quetiapine), which is an Anti psychotic drug , and agreed it is at times used for inducing sleep, But, i would suggest you either take Ambien CR which is worldwide known for treatment of insomnia , and besides this , it also allays anxiety OR you take Trazadone 50mg ,which is anti depressant drug ,so it will help you in depression as well it has a good sedative / sleep inducing effect. Both these drugs are to be taken at night , and you shall discuss them with your doctor and start on any one of them , right away. As for seroquel , i would not recommend its use , as being an anti psychotic , its primary use is in treatment of Psychotic disorder, plus it has its on set of side effects and withdrawl symptoms as well , when withdrawn.

       So, i advice you to discuss the above mentioned treatment regime with your doctor and wish you get well soon.

I hope my answer serves your query according to your satisfaction.

Regards...
Dr. Kaushik and 2 other Mental Health Specialists are ready to help you
Hi there,

               Well i had asked you to take 50 mg trazadone , not 25 mg ,also it will take a week or two for you to get adjusted to the effects of drug, so you should continue taking it for atleast 2 weeks ( take 50mg/night).

                    If , after two weeks, you still are not able to sleep well, then you may switch to Ambien CR-- this would definitely work.

Regards...